MAUDE Adverse Event Report: STRYKER GMBH VOLAR DR PLATE, NARROW, R, L74MM, 7HOLES; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR DR PLATE, NARROW, R, L74MM, 7HOLES; PLATE, FIXATION, BONE
Catalog Number 625204
Medical Device Problem Codes Break (1069); Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Pain (1994); Impaired Healing (2378)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "plate noted to develop significant bending deformity within first two months post operative's, plate went on to fail.Progressive pain and dysfunction noted prior to 3-month follow-up; distal radius plate broke at oblong compression hole.Revision completed and replaced with skeletal dynamics distal radius plate.
 
Additional Manufacturer Narrative
Correction - please refer to h6 device code.The reported event could be confirmed since the device was returned for evaluation, and with the available radiograph, it matches the alleged event.The returned plate and screws were visually inspected.Slight marks were observed on the screw heads, indicating contact from a screwdriver during insertion.The plate was fractured at its proximal section, and scratch marks were visible on the surface of the device.Multiple insertion holes showed signs of high torque application, evidenced by coating removal and visible marks.Microscopic inspection revealed deformation at one end of the proximal hole.Examination of the fractured area confirmed that the break occurred due to fatigue failure.We also see a dull surface at the end, indicating an instantaneous fracture.With the available radiograph, a formal medical opinion was sought: the volar plate was used in a case of a distal forearm fracture; both radius and ulna had a comminuted fracture.The comminuted fracture of the ulna was only held in reduction with a k-wire, allowing for shortening and putting high stresses on the plate and screws.Combined with impaired healing of the comminuted radial fracture, could lead to implant breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause can be attributed to a combination of surgical and patient-related factors that have created a high risk for breakage of the osteosynthetic plate.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
VOLAR DR PLATE, NARROW, R, L74MM, 7HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22923112
Report Number0008031020-2025-01432
Device Sequence Number10390083
Product Code HRS
UDI-Device Identifier07613327615791
UDI-Public(01)07613327615791(10)1000588575
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K233919
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number625204
Device Lot Number1000588575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient Weight69 KG